MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 9WX7L
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 9/7/2022, it was reported by a sales rep via email that a ar-8717ds-0907, dynanite niti staple w/instrs 9wx7l, was reported that on the first pass of the drill bit, it became stuck in the drill guide.It can rotate but can not be extracted.This was discovered during a 1st metatarsal cheilectomy and akin osteotomy.The patient was involved.To complete the procedure, a 1.6mm k-wire was used to prepare the hole for the dynanite staple second leg.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the blocked drill bit stuck in the drill guide.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 9WX7L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15484281
Report Number1220246-2022-05542
Device Sequence Number17446185
Product Code JDR
UDI-Device Identifier00888867287846
UDI-Public00888867287846
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 9WX7L
Device Catalogue NumberAR-8717DS-0907
Device Lot Number1256115608
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown